Format

Send to:

Choose Destination
See comment in PubMed Commons below
Carcinogenesis. 2004 Jul;25(7):1089-97. Epub 2004 Mar 4.

Phosphorylation of FADD is critical for sensitivity to anticancer drug-induced apoptosis.

Author information

  • 1Department of Pathology, Nara Medical University, 840 Shijo-cho, Kashihara, Nara 634-8521, Japan.

Abstract

FADD has been shown to be phosphorylated at Ser194 at the G2/M transition of the cell cycle. Here we have investigated the contribution of this phosphorylation to apoptosis induced by anticancer drugs in two human prostate cancer cell lines, LNCaP and DU145. Both were arrested at G2/M and FADD was found to be phosphorylated at Ser194 on treatment with paclitaxel. Inhibition of paclitaxel-induced c-jun NH2-terminal kinase (JNK) activation by treatment with a specific inhibitor, SP600125, or overexpression of a dominant-negative mutant form of upstream kinases, MEK kinase 1 (MEKK1) and mitogen-activated protein kinase kinase (MKK) 7, significantly reduced the increase in phosphorylated FADD. It is noteworthy that pretreatment with paclitaxel significantly up-regulated MEKK1 expression, resulting in enhancement of etoposide- or cisplatin-induced MEKK1/MKK7-dependent JNK activation and apoptosis in LNCaP and DU145 cells. Interestingly, MEKK1 up-regulation and the synergistic effects of paclitaxel on anticancer drug-induced apoptosis were abolished by overexpression of mutant FADD (Ser194-->Ala). The results clearly show that FADD phosphorylation at Ser194 affects functions both upstream and downstream of the MEKK1/MKK7/JNK1 pathway and is closely associated with chemosensitivity in prostate cancer cells. This is the first report indicating that phosphorylated FADD plays an essential role in the mechanisms of amplifications of chemotherapy-induced apoptosis.

PMID:
15001534
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk